Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Mar 7, 2012, 7:36 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 7:36 AM PST (15:36 UTC)
- Expired
- Mar 7, 2012, 3:40 PM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
541 WHUS46 KLOX 071536 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 736 AM PST WED MAR 7 2012 ...HIGH SURF TO CONTINUE ALONG CENTRAL COAST BEACHES THROUGH TODAY... .LARGE NORTHWEST SEAS WILL CONTINUE TO PRODUCE HIGH SURF ALONG THE BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES THROUGH THIS AFTERNOON. CAZ034-035-080000- /O.NEW.KLOX.SU.Y.0013.120307T1536Z-120308T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 736 AM PST WED MAR 7 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * LOCATION...BEACHES WITH A WEST TO NORTHWEST EXPOSURE. * SURF HEIGHT...8 TO 10 FEET WITH SETS TO 12 FEET. THE SURF WILL DIMINISH THROUGH TODAY...AND IS EXPECTED TO SUBSIDE BELOW 10 FEET BY 4 PM THIS AFTERNOON. THE LARGEST BREAKERS WILL BE ON EXPOSED WEST TO NORTHWEST FACING BEACHES. * IMPACTS...THE HIGH SURF...ROUGH SEA CONDITIONS...AND THE RESULTANT HIGH RISK OF RIP CURRENTS WILL MAKE SWIMMING IN THE OCEAN HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
1 follow-up statement
661 WHUS46 KLOX 072340 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 PM PST WED MAR 7 2012 CAZ034-035-080045- /O.CAN.KLOX.SU.Y.0013.000000T0000Z-120308T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 340 PM PST WED MAR 7 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH SURF ADVISORY. THE SURF HAD SUBSIDED THIS AFTERNOON AND WILL RANGE FROM 4 TO 7 FEET ALONG EXPOSED WEST FACING SHORES THROUGH THIS EVENING. LOW TIDE HAD OCCURED AT 3 PM PST THIS AFTERNOON AND HIGH TIDE AROUND 5 FEET WILL OCCUR 9 PM PST TONIGHT. STRONG RIP CURRENTS WILL LIKELY DEVELOP IN THE VICINITY OF THE LARGEST WAVES THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 7, 3:04 AM PST, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 7, 3:04 AM PST, 4 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 AM PST WED MAR 7 2012 .SYNOPSIS... BUILDING HIGH PRESSURE ACROSS THE REGION WILL BRING A WARMING TREND TO THE AREA THROUGH THE END OF THE WEEK. A SERIES OF WEAK COLD FRONTS WILL DROP SOUTH INTO SOUTHWEST CALIFORNIA EARLY NEXT WEEK...COMMENCING A GENERAL COOLING TREND INTO MIDWEEK NEXT WEEK. && .SHORT TERM (TODAY-FRIDAY)... WINDS ARE WEAKENING THIS MORNING AS THE NORTHERLY GRADIENT IN PLACE YESTERDAY AND LAST EVENING WANES. WINDS ARE DIMINISHING THIS MORNING AND THE WIND HEADLINES WILL LIKELY BE ALLOWED TO EXPIRE LATER THIS MORNING. HIGH AMPLITUDE RIDGING OVER THE EASTERN PACIFIC WILL MOVE TOWARDS THE SOUTHEAST THROUGH FRIDAY...ALLOWING FOR A WARMING TREND AND OFFSHORE FLOW DEVELOP. DAYTIME TEMPERATURES WILL WARM SIGNIFICANTLY ON THURSDAY ACROSS THE COASTAL AND VALLEY AREAS...AND LIKELY PEAK ON FRIDAY WHEN OFFSHORE FLOW STRENGTHENS SLIGHTLY ON FRIDAY. .LONG TERM (SATURDAY-TUESDAY)... THE RIDGE AXIS MOVES OVER THE REGION ON SATURDAY...AND SATURDAY COULD BE WARMER THAN WHAT THE CURRENT PACKAGE INDICATES. MUCH WILL DEPEND ON HOW QUICKLY THE THE AXIS MOVES OVER THE AREA...AND SOUTHWEST FLOW ALOFT DEVELOPS. SOME SEMBLANCE OF A MARINE LAYER SHOULD DEVELOP BETWEEN SATURDAY NIGHT AND SUNDAY NIGHT AS THE AIR MASS TRANSITION FROM OFFSHORE TO ONSHORE BENEATH SOUTHWEST FLOW ALOFT. DENSE FOG ISSUES COULD DEVELOP OVER THE WEEKEND...ESPECIALLY ACROSS THE COASTAL AND LOWER VALLEY AREAS. THE FIRST OF A SERIES OF WEAK COLD FRONT WILL LIKELY MOVE OVER THE AREA BETWEEN SATURDAY NIGHT AND SUNDAY. GFS AND NAM- WRF INDICATE ENOUGH MOISTURE WITH THE SYSTEM TO POSSIBLY PRODUCE SOME SHOWERS OR DRIZZLE...MAINLY NORTH OF POINT CONCEPTION. POPS REMAIN ON THE DRY SIDE FOR NOW...BUT IF MODELS CONTINUE TO DEVELOP THE FIRST COLD FRONT AS ADVERTISED...SLIGHT CHANCE OR LOW CHANCE POPS MAY HAVE BE INTRODUCED BY FUTURE SHIFTS. MEDIUM RANGE MODEL SOLUTIONS ARE HINTING AT A POTENTIALLY WET PATTERN DEVELOPING FOR MIDWEEK NEXT WEEK...DESPITE GFS AND ECMWF SOLUTIONS OFFERING UP SOME DIVERGENCE ACROSS THE MODELS AND RUN- TO-RUN CONSISTENCY LACKING. CONFIDENCE IS GROWING A COOL PATTERN TO DEVELOP BETWEEN TUESDAY AND WEDNESDAY NEXT WEEK...AND POPS AND SKY COVER WERE BUMPED FOR THE PERIOD. && .AVIATION...07/1100Z. WEAKENING NORTHERLY FLOW WILL KEEP ALL AIRFIELDS VFR THROUGH THE TAF PERIOD. THERE WILL BE SOME BRIEF SURFACING OF THE NORTHERLY WINDS AT KVNY AND KBUR THIS MORNING...ALONG WITH SOME LLWS/TURBULENCE ISSUES NEAR THE MOUNTAIN PASSES. KLAX...HIGH CONFIDENCE IN 12Z TAF. THE WEAK NORTHERLY CROSS WINDS MAY LINGER AN HOUR OR TWO BEYOND THE CURRENT 15Z FORECASTED END TIME. KBUR...HIGH CONFIDENCE IN 12Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL AVIATION...RAT SYNOPSIS...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED MAR 7 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AREAS OF FROST WILL AFFECT THE CENTRAL COAST...SANTA YNEZ VALLEY AND VENTURA VALLEYS THIS MORNING. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY AREAS OF FROST ARE POSSIBLE IN THE SANTA YNEZ AND VENTURA VALLEYA AND VENTURA VALLEYS THROUGH EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:40 AM PST | Small Craft Advisory | LOX | 18 hr | |
| Mar 7, 2:34 PM PST | Frost Advisory | LOX | 17 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.